Alert archive / Alabama / Special Marine Warnings in 2004

Special Marine Warning 49, NWS Mobile, AL

May 31, 2004

NWS Mobile, AL issued this special marine warning at May 31, 2004, 3:51 PM CDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 31, 2004, 3:51 PM CDT (20:51 UTC)
Expired
May 31, 2004, 4:45 PM CDT
In force
54 min
Issued by
NWS Mobile, AL
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at May 31, 3:10 PM CDT, 41 minutes earlier.

Area forecast discussion, May 31, 3:10 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
310 PM CDT MON MAY 31 2004

.SHORT TERM...WILL WAIT UNTIL AS LATE AS POSSIBLE TO PUT OUT ZONES
THIS AFTERNOON AS ONGOING THUNDERSTORMS ACROSS THE AREA ARE EXPECTED
TO LINGER INTO THE EVENING HOURS.  UNSTABLE AIR WILL REMAIN ACROSS
THE AREA INTO WEDNESDAY NIGHT WITH LIS IN THE -6 TO -8 RANGE.  WILL
GO WITH LIKELY POPS TONIGHT AND TUESDAY AS SEVERAL OUTFLOW
BOUNDARIES REMAIN ACROSS THE AREA.  SURFACE FRONT IS WELL WEST OF
AREA AND WILL SLOWLY MOVE INTO THE WESTERN SECTIONS OF THE AREA LATE
WEDNESDAY.  A SERIES OF UPPER LEVEL IMPULSES WILL MOVE ACROSS THE
AREA THROUGH WEDNESDAY NIGHT.  THESE COMBINED WITH LEFT OVER
BOUNDARIES FROM TODAYS STORMS AND DAYTIME HEATING WILL SERVE AS A
FOCUS FOR THUNDERSTORM DEVELOPMENT AGAIN ON TUESDAY.  WILL LEAVE IN
A CHANCE OF THUNDERSTORMS ON WEDNESDAY AS WEAK FRONT APPROACHES AND
AIR REMAINS UNSTABLE.  PRECIPITABLE WATER VALUES REMAIN NEAR 2
INCHES ACROSS THE CWA THROUGH WEDNESDAY NIGHT.  SOME OF THE HEAVIER
THUNDERSTORMS COULD PRODUCE RAINFALL TOTALS OF 1 TO 3 INCHES IN ONE
TO TWO HOURS. WILL ALSO PUT IN PATCHY FOG ACROSS MOST OF AREA AFTER
MIDNIGHT.  WILL LEAVE TEMPS AS THEY ARE.

&&

.EXTENDED...WEAK FRONTAL BOUNDARY WILL BECOME STATIONARY ACROSS OUR
AREA ON THURSDAY AND THEN SLOWLY DISSIPATE ON FRIDAY AND SATURDAY.
WILL LEAVE IN CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD.

 &&

.MARINE...WILL CONTINUE TO LEAN TOWARDS THE GFS SOLUTION THROUGH
FRIDAY AS WEAK FRONT BECOMES STATIONARY ACROSS THE MARINE AREA LATE
IN THE WEEK. CURRENT SFC MAP DOES SHOW WINDS HAVE BACKED
SOMEWHAT DURING THE LAST FEW HOURS LEADING ME TO BELIEVE THAT THIS
MORE SOUTHERLY TRACK LOOKS TO BE BETTER AS THE DAY CONTINUES. WINDS
WILL BECOME MORE NORTHWESTERLY TOWARD THE END OF THE WEEK AND
INCREASE IN SPEED. FOR FRIDAY WILL MENTION EXERCISE CAUTION FOR THE
DAYLIGHT HOURS THEN MENTION SCAS WILL BE LIKELY FOR FRIDAY NIGHT.

&&

.FIRE...NO MAJOR CONCERNS.  MOST OF THE AREA WILL SEE RAIN TONIGHT
AND TUESDAY.  A CHANCE OF RAIN WILL REMAIN THROUGH THE REST OF THE
WEEK.  RH VALUES REMAIN WELL ABOVE CRITICAL LEVELS.

&&

.PRELIMINARY TEMPS / POPS...

MOBILE     70 87 72 88 / 60 60 30 30
PENSACOLA  71 85 73 88 / 60 60 30 30
DESTIN     73 84 73 87 / 60 60 30 30
EVERGREEN  67 86 67 90 / 60 50 30 30
WAYNESBORO 66 86 66 89 / 40 40 30 30
CAMDEN     65 86 64 89 / 60 40 30 30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

01/16
Hazardous weather outlook, May 31, 6:25 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
625 AM CDT MON MAY 31 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-312100-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
625 AM CDT MON MAY 31 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...WITH STORMS
BEING MORE NUMEROUS IN COVERAGE ACROSS THE NORTHERN PORTIONS OF THE
OUTLOOK AREA AS A COLD FRONT APPROACHES FROM THE NORTHWEST. ABUNDANT
MOISTURE WILL FEED INTO THE ADVANCING FRONT AS IT MOVES SLOWLY ACROSS
THE OUTLOOK AREA...RESULTING IN PERIODS OF HEAVY RAIN AND LOCALIZED
FLOODING.

THE NATIONAL WEATHER SERVICES STORM PREDICTION CENTER HAS OUTLOOKED
AREAS NORTH OF A WIGGINS...CITRONELLE...ANDALUSIA LINE WITH A SLIGHT
RISK OF SEVERE STORMS. THE ATMOSPHERE IS EXPECTED TO BECOME MORE
UNSTABLE BY AFTERNOON...WHILE STRONG MID LEVEL WINDS SUPPORT THE
POTENTIAL OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS BEING THE MAIN
THREAT.

.DAYS TWO THROUGH SEVEN...

A MODERATE RISK OF RIP CURRENTS WILL CONTINUE THROUGH TUESDAY.
OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS OVER INTERIOR
SOUTHEAST MISSISSIPPI AND INTERIOR SOUTH ALABAMA MAY BE REQUIRED
TODAY AND TONIGHT.

STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:07 AM CDTSevere Thunderstorm WarningMOBChoctaw23 min
May 31, 12:00 PM CDTSevere Thunderstorm WarningMOBMobile, Washington60 min
May 31, 12:30 PM CDTSpecial Marine WarningMOB2 hr
May 31, 12:30 PM CDTSpecial Marine WarningMOB2 hr
May 31, 1:25 PM CDTSevere Thunderstorm WarningMOBCovington50 min
May 31, 1:46 PM CDTTornado WarningMOBCovington14 min
May 31, 3:35 PM CDTSevere Thunderstorm WarningMOBMobile40 min
May 31, 3:51 PM CDTSpecial Marine WarningMOB54 min
May 31, 4:32 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile28 min
May 31, 4:43 PM CDTSpecial Marine WarningMOB62 min
May 31, 4:43 PM CDTSpecial Marine WarningMOB62 min
May 31, 5:02 PM CDTSevere Thunderstorm WarningMOBBaldwin28 min
May 31, 5:31 PM CDTSevere Thunderstorm WarningMOBBaldwin29 min
May 31, 5:45 PM CDTSpecial Marine WarningMOB60 min
May 31, 11:31 AM CDTSevere Thunderstorm WarningMOBGeorge, Greene13 hr
May 31, 11:34 AM CDTSevere Thunderstorm WarningMOBGeorge, Greene41 min
May 31, 2:06 PM CDTSevere Thunderstorm WarningMOBPerry39 min
May 31, 2:18 PM CDTTornado WarningMOBGreene, Perry27 min
May 31, 6:02 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa28 min

Nearby

Special Marine Warnings in Alabama, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.